Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 17, NWS North Platte, NE

June 28, 200810 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Jun 28, 2008, 2:39 AM CDT for 10 counties in Nebraska. It took effect at Jun 28, 2008, 8:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2008, 2:39 AM CDT (07:39 UTC)
In effect from
Jun 28, 2008, 8:00 AM CDT
Expired
Jun 28, 2008, 6:00 PM CDT
In force
10 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2341 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 280739
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
239 AM CDT SAT JUN 28 2008

...WIND ADVISORY TODAY FOR GUSTY NORTHWEST WINDS BEHIND THE FRONT..

.A COLD FRONT WILL SWEEP THROUGH WESTERN AND NORTH CENTRAL
NEBRASKA THIS MORNING...AND BRING WINDY AND COOLER CONDITIONS.
WINDS WILL BE STRONGEST AND WIND GUSTS HIGHEST...ACROSS NORTH
CENTRAL NEBRASKA. 

NEZ005>010-026>029-281545-
/O.NEW.KLBF.WI.Y.0017.080628T1300Z-080628T2300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT
239 AM CDT SAT JUN 28 2008

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. 

STRONG WINDS WILL BEGIN SHARPLY AND ALMOST IMMEDIATELY THIS
MORNING AND BY MID MORNING SUSTAINED WINDS OVER 30 MPH AND
FREQUENT HIGHER GUSTS ARE EXPECTED. THESE STRONG AND GUSTY WINDS
WILL CONTINUE INTO THE EARLY EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GARNER/HIRSCH
3 follow-up statements
000 
WWUS73 KLBF 280753
NPWLBF

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
252 AM CDT SAT JUN 28 2008

...WIND ADVISORY TODAY FOR GUSTY NORTHWEST WINDS BEHIND THE FRONT..

.A COLD FRONT WILL SWEEP THROUGH WESTERN AND NORTH CENTRAL
NEBRASKA THIS MORNING...AND BRING WINDY AND COOLER CONDITIONS.
WINDS WILL BE STRONGEST AND WIND GUSTS HIGHEST...ACROSS NORTH
CENTRAL NEBRASKA. 

NEZ005>010-026>029-281615-
/O.NEW.KLBF.WI.Y.0017.080628T1300Z-080628T2300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT
252 AM CDT SAT JUN 28 2008

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. 

STRONG WINDS WILL BEGIN SHARPLY AND ALMOST IMMEDIATELY THIS
MORNING AND BY MID MORNING SUSTAINED WINDS OVER 30 MPH AND
FREQUENT HIGHER GUSTS ARE EXPECTED. THESE STRONG AND GUSTY WINDS
WILL CONTINUE INTO THE EARLY EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GARNER/HIRSCH
000 
WWUS73 KLBF 281612
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1112 AM CDT SAT JUN 28 2008


NEZ005>010-026>029-282300-
/O.CON.KLBF.WI.Y.0017.000000T0000Z-080628T2300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT
1112 AM CDT SAT JUN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON.

STRONG NORTHWEST WINDS WILL CONTINUE THROUGH MIDDAY ACROSS NORTH
CENTRAL NEBRASKA. SUSTAINED WINDS AROUND 30 MPH WITH FREQUENT
HIGHER GUSTS ARE EXPECTED. THESE STRONG AND GUSTY WINDS WILL
DIMINISH DURING THE EVENING HOURS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MASEK
000 
WWUS73 KLBF 282307 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 PM CDT SAT JUN 28 2008

NEZ005>010-026>029-290015-
/O.EXP.KLBF.WI.Y.0017.000000T0000Z-080628T2300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT
607 PM CDT SAT JUN 28 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE TO DIMINISH THIS EVENING.

$$

KAR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Jun 27, 8:24 PM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, Jun 27, 8:24 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT FRI JUN 27 2008

.UPDATE...

AS UPPER LEVEL COLD POOL/MID LVL VORTEX MOVES SOUTHEAST ACROSS THE
NORTHERN PLAINS TONIGHT...A LAYER OF SHALLOW BUT MODERATELY STEEP
MID LVL LAPSE RATES AND WEAK MID LVL FGEN MAY PRODUCE A FEW
ISOLATED SHOWERS ACROSS NORTHERN AND EASTERN SECTIONS OF THE CWA.
EXPECT THUNDER TO REMAIN CONFINED DIRECTLY BENEATH UPR COLD
POOL...THEREFORE REMOVED THAT FROM OVERNIGHT FORECAST. CURRENTLY
EVALUATING THE POTENTIAL FOR A WIND ADVISORY OVER NORTHERN
NEB...AND WILL ADDRESS THAT IN NEXT FCST PACKAGE.

&&

.PREV DISCUSSION... /ISSUED 349 PM CDT FRI JUN 27 2008/

DISCUSSION...
LARGE ANOMALOUS SUMMER VORTEX SPINNING DOWN INTO NORTHERN PLAINS HAS
PUSHED MAIN SFC LOW INTO NORTHERN MINNESOTA. SFC ANALYIS AS
ATTENDANT COLD FRONT ACROSS EASTERN DAKOTAS TO EDGE OF LBF CWA AND
BACK INTO ECENTRAL COLORADO WHERE COOLER AIR USUALLY FLOWS DOWN THE
HIGH PLAINS. SECONDARY WIND SHIFT LINE WITH COOLER AIR BEHIND IS
TRAILING COLD FRONT BACK THROUGH CENTRAL SDAKT INTO INTO PINE RIDGE
REGION WITH ANOTHER LINE OF BUILDING CU ASSOC WITH IT. ALSO NW FLOW
AROUND HILLS IS CREATING CONVERGENT LINE INTO NW CWA WHERE SHOWERS
HAVE BEEN MOVING AND WILL MOST LIKELY KEEP THIS MENTION IN THROUGH
EARLY EVENING. ALSO SECONDARY FRONT LOOKS TO BE FIRING STORMS ATTM
SO WILL PLACE ISO MENTION ACROSS NORTH. EARLIER LINE OF STORMS FIRED
ON FRONT AS IT EXITED EASTERN ZONE THE PAST HOUR AND LOOKS LIKE MAIN
THREAT WILL BE ISOLATED THROUGH THE EVENING/OVERNIGHT? WHICH WILL BE
THE MAIN FCST CHALLENGE. DECENT 120KT JET DIVING AROUND PLAINS LOW
AND WILL BECOME CYCLONICALLY CURVED OVER OVER NORTHERN CWA LATE
TONIGHT. SOME INDICATION OF MID LEVEL QG FORCING MOVING IN ALONG
WITH RR OF JET MAX WITH AREA OF NEG EPV IN NW FLOW PATTERN. THIS
VERY WELL COULD JUST END UP BEING ACCAS BUT HAVE KEPT ISO MENTION OF
TSRA OVER SW CWA WHERE 850 NEG LI/S WILL BE LOCATED...ALSO SOME
LIMITED QPF OUTPUT FROM BOTH MODELS. AFTER THIS SMALL THREAT FCST
LOOKS DRY AND COOLER AS SFC HIGH SETTLES OVER PLAINS EARLY MONDAY.
MED RANGE MODELS IN FAIR AGREEMENT WITH HIGH AMPLIFIED RIDGE ACROSS
WESTERN CONUS MONDAY BEFORE HIGH LATTITUDE SYSTEM BEGINS TO EJECT
OUT OF AK AND DROP INTO EASTERN TROF. 12Z MODELS IN CLOSER AGREEMENT
WITH THIS EVOLUTION THROUGH 120 HOURS. SHOULD SEE WARMER TEMP ARRIVE
TOWARD MID WEEK AS RIDGE BEGINS TO BREAK DOWN AND SFC LOW PUSHES
FARTHER ONTO PLAINS. MOISTURE AS FIRST SHOULD BE MARGINAL BUT
INCREASE THROUGH WED NITE. THIS LOOKS TO BE BEST CHANCE ATTM WITH A
FROPA AND NW FLOW ALOFT. HOWEVER CONFIDENCE FAIRLY LOW AND ONLY KEPT
SMALL PCPN CHANCES THROUGH EXTENDED.

AVIATION...

VFR CONDITIONS EXPECTED THE NEXT 24 HOURS. COOL HIGH PRESSURE
BUILDING IN BEHIND A DEPARTING COLD FRONT...HOWEVER SCATTERED CLOUDS
EXPECTED TO STAY AT OR ABOVE BKN040 OVERNIGHT. BY TOMORROW MORNING
SKIES TO BECOME CLEAR...WITH SOME BREEZY NORTHWEST WINDS...GUSTING
AT TIMES UP TO 30KTS BY THE AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

GARNER/13/MASEK
Hazardous weather outlook, Jun 27, 10:53 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 PM CDT FRI JUN 27 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-290400-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1053 PM CDT FRI JUN 27 2008 /953 PM MDT FRI JUN 27 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AFTER A COOLER AND DRY WEEKEND...THE CHANCES FOR THUNDERSTORMS
WILL ENTER BACK INTO THE FORECAST TUESDAY NIGHT...CONTINUING FOR
MUCH OF NEXT WEEK. THIS WILL BE IN RESPONSE TO A RETURN OF LOW
LEVEL MOISTURE BY TUESDAY...AND A MORE ACTIVE WEATHER PATTERN
DEVELOPING ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.